Mississippi, 2001

Tornado in Mississippi, August 13, 2001

August 13, 2001 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 13, 2:00 PM CST, 50 minutes earlier.

Area forecast discussion, Aug 13, 2:00 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT MON AUG 13 2001

...FLASH FLOOD WATCH CANCELED FOR SOUTH MISSISSIPPI AND PARTS OF
SOUTH CENTRAL AND SOUTHEAST LOUISIANA

FINALLY...SOME RELIEF IN STORE FROM THE WET PATTERN EXPERIENCED OVER
THE PAST FEW DAYS. UPPER LEVEL ENERGY WHICH HAD DOMINATED OUR WX
PATTERN PREVIOUSLY LOOKS TO HAVE SHIFTED EASTWARD BACK TOWARDS SW
LOUISIANA. WITH THE EXCEPTION OF THE SOUTHERN PARISHES...MOST OF THE
CONVECTION BREAKING OUT ACROSS THE CWA/PWA MORE ON THE LINE OF A
SUMMERTIME REGIME PATTERN. THIS WOULD LIKELY INHIBIT ANY WIDESPREAD
PRECIP COVERAGE AND SUBSEQUENT FLOODING PROBLEMS. THEREFORE...WILL
DROP FFA FROM THIS AFTERNOON/S PACKAGE CONSISTENT WITH JAN AND MOB.

LOOKING PAST TONIGHT...A WEAK SFC TROF IS FORECAST TO DROP INTO THE
CENTRAL GULF COAST REGION TUESDAY WHICH WOULD JUSTIFY SLIGHTLY
HIGHER POPS ACROSS THE SOUTHERN ZONES BEFORE THE TROF WASHES OUT ON
WEDNESDAY. IN ADDITION...FORECAST SOUNDINGS INDICATE PW/S DROPPING
BELOW TWO INCHES STARTING TONIGHT WITH CONSIDERABLY DRIER MID AND
UPPER LEVEL AIR WORKING ITS WAY INTO THE LOWER MISSISSIPPI AS
INDICATED BY FORECAST TIME HEIGHTS. THIS CONSISTENT WITH THE AVN
SOLUTION BRINGING THE SW RIDGE EASTWARD INTO THE CENTRAL GULF COAST
REGION AND PERSISTING THROUGH THURSDAY. THIS WOULD THEN IMPLY MORE
OF A SEASONAL FORECAST FOR THE NEXT THREE DAYS WITH MAINLY AFTERNOON
SCT CONVECTION THE ONLY REAL CONCERN. NEXT GOOD SHOT AT RAIN PROGGED
FOR FRIDAY AS ANOTHER TROF OUT OF THE CENTRAL SECTIONS DROPS INTO
THE SOUTHEAST STATES ON FRIDAY. WILL STAY CONSISTENT PAST FRIDAY
WITH A CHANCE FOR RAIN EACH DAY THROUGH MONDAY.

THX FOR QUICK COORD JAN...PRELIM NUMBERS...

MCB 070/091/070/093 3302  BTR 072/090/072/093 3402
MSY 075/090/075/092 4513  GPT 074/088/073/089 4513

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, Aug 13, 9:14 AM CST, 5 hours 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM MON SUN AUG 13 2001

...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH MISSISSIPPI AND
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA.

.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS WILL PERSIST ACROSS SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH TONIGHT AS ANOTHER UPPER AIR
DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED
ACROSS THE FORECAST AREA TODAY AND CONTINUING THROUGH THE EVENING
HOURS. TORRENTIAL RAINFALL WITH FREQUENT LIGHTNING CAN BE EXPECTED.
A FEW THUNDERSTORMS MAY PRODUCE BRIEF AND GUSTY OUTFLOW WINDS.
WIDESPREAD SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED.

.FLOODING...
LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN ALSO BE
EXPECTED AS THESE THUNDERSTORMS DEVELOP. RAINFALL RATES AROUND TWO
INCHES PER HOUR WILL BE POSSIBLE WITH LOCAL RAINFALL AMOUNTS
APPROACHING FOUR INCHES PER HOUR AROUND THE HEAVIER RAINS.

RIVER AND SMALL STREAM FLOODING MAY ALSO BE A PROBLEM IF HEAVY
RAINFALL BECOMES WIDESPREAD.

.ACTIONS...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CLOSELY MONITOR AREAS WHERE
DRAINAGE IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO
OTHER ACTIONS SHOULD BE NECESSARY AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pearl River

When
August 13, 2:50 PM CST
Where
Pearl River County, Carriere
Rating
F0
Path length
0.1 mi
Path width
20 yd
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
30.583, -89.667

A weak tornado touched down briefly knocking down a few trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264098.